|Titolo:||Cannabinoid mechanism in reinstatement of heroin-seeking after a long period of abstinence in rats|
|Data di pubblicazione:||2003|
|Abstract:||Because opioid and cannabinoid systems have been reported to interact in the modulation of addictive behaviour, this study was aimed at investigating the ability of cannabinoid agents to reinstate or prevent heroin-seeking behaviour after a prolonged period of extinction. In rats previously trained to self-administer heroin intravenously, non-contingent non-reinforced priming administrations of heroin and cannabinoids were presented after long-term extinction, and lever pressing following injections was observed. Results showed that: (i) intravenous priming infusions of heroin (0.1 and 0.2 mg/kg) lead to reinstatement of drug-seeking behaviour; (ii) intraperitoneal priming injections of the central cannabinoid receptor agonists R-(+)-(2,3-dihydro-5-methyl-3-[(4-morpholinyl)methyl]pyrol[1,2,3-de]-1,4-benzoxazinyl) (1-naphthalenyl)methanonemesylate (WIN 55,212-2, 0.15 and 0.3 mg/kg) and (-)-cis -3-[2-hydroxy-4(1,1-dimethyl-heptyl)phenyl]-trans-4-(3-hydroxypropyl) cyclohexanol (CP 55,940, 0.05 and 0.1 mg/kg), but not Delta(9)-tetrahydrocannabinol (Delta(9)-THC, 0.1-1.0 mg/kg), effectively restored heroin-seeking behaviour; (iii) intraperitoneal priming injection of the central cannabinoid receptor antagonist N-(piperidin-1-yl)-5-(4-chlorophenyl)-1-(2,4-dichloro-phenyl)4-methyl-1H-pyrazole-3-carboxamide (SR 141716A, 0.3 mg/kg) did not reinstate responding, but (iv) completely prevented heroin-induced reinstatement of drug-seeking behaviour. Moreover, heroin-seeking behaviour was still present for a few days following cannabinoid primings, indicating a long-lasting effect of cannabinoids on responding for heroin. These findings indicate that relapse to heroin after an extended drug-free period is triggered by cannabinoid agonists and that SR 141716A prevents drug-seeking behaviour, suggesting that the use of the cannabinoid antagonist could have some therapeutic benefits in heroin-induced relapse.|
|Tipologia:||1.1 Articolo in rivista|
File in questo prodotto:
Non ci sono file associati a questo prodotto.